MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Model Number |
VNMC4040C95TU |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Death (1802); Vascular Dissection (3160)
| Date of Event |
06/04/2020
Type of Reportable Event
Death
Additional Manufacturer Narrative
Other relevant device(s) are: product id: vnmc4034c200tu, serial/lot #: (b)(4), ubd: 22-oct-2021, udi#: (b)(4).Product id: vnmc4040c218tu, serial/lot #: (b)(4), ubd: 25-sep-2021, udi#: (b)(4).Product id: vnmc3434c90tu, serial/lot #: (b)(4), ubd: 24-mar-2022, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Valiant navion stent grafts were implanted in the patient for the endovascular treatment of a ruptured 38 mm thoracic aortic aneurysm with intramural hematoma.It was noted that there was 3x90-180 degree turns in the extremely angulated descending aorta.It was noted that some other vessels were tortuous and calcified.It was reported that the index procedure was completed without issues after use of multiple devices to repair the patients aneurysm.It was reported that the day after the index procedure, the physician stated that there was an entry tear of an rtad on the lesser curve near the proximal edge of the proximal graft.The physician noted that the patient was high risk for rtad due to the imh in the arch, the challenging anatomy and the dilated ascending aorta.It was reported that the patient developed cerebral malperfusion as a result of the rtad.The patient's family withdrew life support two days later and the patient died.The cause of the rtad event was anatomy related as per the physician.No additional clinical sequelae were reported.
Additional Manufacturer Narrative
Film evaluation summary: the reported rtad could not be confirmed on the images provided; therefore the cause of the event could not be determined.Lack of p re-implant ct¿s did not provide opportunity for more in depth analysis of the patient¿s anatomy and lack of post-implant ct¿s did not allow for a thorough analysis of the reported dissection.It is possible that implantation of the devices in the patient¿s extremely angulated and challenging anatomy may have contributed to the occurrence of the rtad.Analysis of the returned images did not reveal any obvious out of specification stent graft integrity issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.